Stationary waves for the discrete Boltzmann equation in the half space with reflective boundaries

Shuichi Kawashima, Shinya Nishibata

    Research output: Contribution to journalArticlepeer-review

    22 Citations (Scopus)


    The present paper is concerned with stationary solutions for discrete velocity models of the Boltzmann equation with reflective boundary condition in the first half space. We obtain a sufficient condition that guarantees the existence and the uniqueness of stationary solutions satisfying the reflective boundary condition as well as the spatially asymptotic condition given by a Maxwellian state. First, the sufficient condition is obtained for the linearized system. Then, this result is applied to prove the existence theorem for the nonlinear equation through the contraction mapping principle. Also, it is shown that the stationary solution approaches the asymptotic Maxwellian state exponentially as the spatial variable tends to infinity. Moreover, we show the time asymptotic stability of the stationary solutions. In the proof, we employ the standard energy method to obtain a priori estimates for nonstationary solutions. The exponential convergence at the spatial asymptotic state of the stationary solutions gives essential information to handle some error terms. Then we discuss some concrete models of the Boltzmann type as an application of our general theory.

    Original languageEnglish
    Pages (from-to)183-206
    Number of pages24
    JournalCommunications in Mathematical Physics
    Issue number1
    Publication statusPublished - 2000

    All Science Journal Classification (ASJC) codes

    • Statistical and Nonlinear Physics
    • Mathematical Physics


    Dive into the research topics of 'Stationary waves for the discrete Boltzmann equation in the half space with reflective boundaries'. Together they form a unique fingerprint.

    Cite this